Dermal Filler and Tetracycline?

I would like to have some lip filler (juvederm) and cheek filler.I am currently taking Tetracycline antibiotic and a Duac cream for acne, should I discountinue use before the filler?

Doctor Answers 9

Dermal Filler and Tetracycline?

There are no problems treating patients on Tetracycline with dermal fillers. It is completely safe.

Dr. Lori Stetler

Dallas Dermatologic Surgeon
4.5 out of 5 stars 7 reviews

8201 Preston Rd
Dallas, TX 75225

Juvederm and acne treatment

There is no interaction between Juvederm and the medications you are taking for acne.  Just let your physician know you are on the medication.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 20 reviews

1849 Yonge Street
Toronto, ON M4S 1Y2

Dermal filler and tetracycline?

Tetracycline and Duac cream will not interfere with you having treatment with facial filler. I would recommend communicating with your physician regarding any medications you are taking. I hope this helps, and I wish you the best of luck.  

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 37 reviews

120 South Spalding Drive
Beverly Hills, CA 90212

Dermal Filler and Tetracycline?


There is no reason to discontinue this therapy before having filler.

I have hundreds of patients who are on this type of regimen who receive fillers.

Dr. Malouf

Peter Malouf, DO
Dallas Dermatologist
4.5 out of 5 stars 83 reviews

6117 Berkshire Lane
Dallas, TX 75225

Fillers and antibiotics

Filler injection can be performed while taking many medications. However, if you are fighting an infection you may want to wait until the infection has resolved.

Steven Wallach, MD
New York Plastic Surgeon
4.5 out of 5 stars 20 reviews

1049 Fifth Ave
New York, NY 10028

Juvederm Filler

  You should stop agents such as aspirin, Motrin, Aleve unless you have a medical problem that demands it. Similarly some of the herbal supplements such as Gingko Biloba, Omega 3 fatty acids, garlic, and feverfew should be discontinued a week prior to treatment.

However, Tetracycline and Duac would not be on this list. They do not influence clotting and should not be a problem.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
4.5 out of 5 stars 13 reviews

5320 Providence Road
Virginia Beach, VA 23464

Getting filler done when sick is not a good idea

Fillers such as Restylane, Juvederm, Radiesse, and Perlane are foreign bodies place into the lower skin.  If there is an infection in the body, it might get trapped in the filler and cause a localized infection.  So if you are on an antibiotic and fairly sick, you should not get injected with filler.  Also, having extensive dental work after filler should be held off as long as possible because there is bacteria in blood stream with the dental work.  There are many reports of filler getting infected from a dental infection as well.  If you are on a chronic antibiotic for acne, there is no problem getting injected while you are on it.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

2050 W County Highway 30A
Santa Rosa Beach, FL 32459

Antibiotics for acne and Juvederm

you do not have to stop the topical cremes or oral tetracycline for Juvederm injection. However, the provider will, of course, not inject in the face where there are cystic, infected acneic lesions (common sense).

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
5.0 out of 5 stars 27 reviews

5225 Sheridan Drive
Williamsville, NY 14221

Juvederm and Tetracylcine

You do not need to discontinue taking tetracycline or your acne cream when you are treated with Juvederm to your lips and cheeks.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

500 Sutter Street
San Francisco, CA 94102

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.